Addiction: Substance Abuse Community
Addicted to Ativan & Ritalin
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Addicted to Ativan & Ritalin

I'm trying to get off Ativan...I was taking to 6 mgs a day. I'm down to 1 mg but also take Ritalin (was 20 mg a day now down to 10 a day and Ambien to sleep. I just gave up the Dr that put me on all these meds in a real effort to stop . When I told the Dr I was up to 6 mg of Ativan he said "Oh my, thats a lot" but wrote me another scrip for it along with the Ambien because I complained I couldn't sleep. I realized he was just a pill pusher and told my new Dr I had a pill problem...please don't write me any more scrips.
I tried to stop the 1 mg of Ativan the other day but started feeling the withdrawals. Is it safe to stop cold turkey at 1 mg or do I still need to taper off? New Dr is going to get me off the Ritalin next then the Ambien.
thanks in advance for your help
Related Discussions
7 Comments Post a Comment
Blank
Avatar_f_tn
It is wonderful that you posted here.  Most of us have been addicted to opiates but there are a few that can help you.   My father has taken ativan for 30 years, he can't seem to get off 1 mg a day.  How long have you been on the 1 mg?  Maybe instead of cold turkey you can break it in half and take a 1/2 instead of 1.  Then get off of then.  Your new doctor should help you a lot.
Lots of Love,
Fire
Blank
Avatar_f_tn
Just wanted to bump you up so maybe someone else will read your story and help out.  Stay tuned!
Blank
482374_tn?1208462196
thanx for the bump  Firefairy. I've just been on 1 mg for a couple of days. Now I'm worried about the Ambien but it's one day at a time, I guess...one drug at a time. The more I read this forum, the more disgusted I get at the Drs.....all they seem to have become are script writers and referral centers...no more "doctoring" :-(
Blank
435658_tn?1257809381
I dont know anything about the Ambien....I have been taking Adivan for 15 yrs and have tried to stop and it was touph and i could never do it..then come to find out it is very dangerous to go c/t on ativan..you can have terriable seizues, so you have to tapper off those with doctors help...my son was on Ritilian but was on it for a very short time and i just took him off c/t but like i said he wasn't on it long...
Sorry i couldn't help much, but be very careful about the Adivan that i do know about..
infact i have a doctors appt on the 24th to try and get off of them..my DOC was oxy's, that was hard but nothin like the Adivan..
good luck,
keep posting and let us know how u are
bobby
Blank
410221_tn?1227635437
No you do not need to stop the Ativan or the Ambien cold turkey you risk having a seziure. I can send you a great website for Benzo (ativan) and Ambien that can help you and your doctor taper you safetly off these two drugs. Just send me a PM if you want it. I also have 2 Chi Chi's:-)
Blank
482374_tn?1208462196
thanx all..I think cutting myself from 2 to one mg in about a wk did me in a bit. I have no resistance at all to any kind of drug...hubby used to call me the "cheap date". I will stick to 1 mg for the full two wks then taper off that slowly.
Forgot to take my Ritalin today and already feel headachy ( real or imagined) but it's too late to take it and I'll never sleep, thus starting up the pill cycle that got me in trouble in the first place
Gonna pm you Chi
Blank
478844_tn?1208331895
I have been on Ativan for 12 yrs.started it for panic attacks.I never really had a problem abusing it because it doesnt make me feel high it just makes me sleep.There are times though when I have taken up to 5 mg a day and then drop back down.My problem with taking to much Ativan is always from not having the drug I need (pain).Just keep tapering down to nothing and you should be fine.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
480448_tn?1403547723
Blank
nursegirl6572
PA
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
1926359_tn?1331591739
Blank
lulu747
Vancouver
2083449_tn?1381358308
Blank
Sonrissa
NV
5347058_tn?1381192026
Blank
ariley13
Boston, MA